Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Shreveport, LA

May 4, 2006Sabine County, San Augustine County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 7:34 PM CDT for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2006, 7:34 PM CDT (00:34 UTC)
Expired
May 4, 2006, 8:30 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:45 PM CDTHAIL 115 N Hemphill, TXHAIL FELL ABOUT 7 MILES NORTH OF MILAM ON HWY 87.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 050038
SVRSHV
TXC403-405-419-050130-
/O.NEW.KSHV.SV.W.0113.060505T0034Z-060505T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SHELBY COUNTY IN EASTERN TEXAS

* UNTIL 830 PM CDT

* AT 732 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED JUST NORTHEAST OF SAN AUGUSTINE IN SAN AUGUSTINE           
  COUNTY...OR ABOUT 20 MILES SOUTH SOUTHEAST OF CENTER.  ANOTHER
  SEVERE THUNDERSTORM WAS LOCATED NEAR GENEVA OR ABOUT 10 MILES      
  NORTH OF HEMPHILL.  BOTH OF THESE STORMS WERE MOVING SLOWLY EAST   
  AROUND 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENEVA AT 740 PM CDT
  MILAM AT 750 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SHELBY COUNTY IN EASTERN TEXAS
UNTIL 830 PM CDT.

LAT...LON 3167 9409 3145 9407 3143 9376 3165 9389

$$
1 follow-up statement
000 
WWUS54 KSHV 050123
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT THU MAY 4 2006

TXC403-405-419-050130-
/O.CON.KSHV.SV.W.0113.000000T0000Z-060505T0130Z/
SHELBY TX-SAN AUGUSTINE TX-SABINE TX-
818 PM CDT THU MAY 4 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
SABINE...SAN AUGUSTINE AND SHELBY COUNTIES...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE ALONG THE SHELBY...SAN AUGUSTINE AND SABINE COUNTY LINES 
NEAR THE TOWNS OF PATROON...SAN AUGUSTINE AND SEXTON...MOVING VERY 
SLOWLY EAST AROUND 5 MPH.  THESE STORMS HAVE A HISTORY OF PRODUCING 
LARGE HAIL UP TO GOLFBALLS.

LAT...LON 3167 9409 3145 9407 3143 9376 3165 9389

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:07 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 4, 4:07 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT THU MAY 4 2006

.DISCUSSION...
THE REMNANTS OF THE STORM SYSTEM EARLIER IN THE MORNING HAS NOW
JOINED WITH SEVERAL OUTFLOW BOUNDARIES AND AFTERNOON HEATING AND
A WARM AND MOIST ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE FOUR STATE REGION. AN UPPER LEVEL DISTURBANCE MOVING
ACROSS SOUTH ARKANSAS HAS HELPED THE THUNDERSTORMS MOVING EAST
OVER THE AREA PRODUCE SEVERE WEATHER...WITH MAINLY HAIL AND HIGH
WINDS. ADDITIONAL OUTFLOW BOUNDARIES FROM THE SYSTEM OVER ARKANSAS
WILL MOVE SOUTH INTO E TX AND N LA HELPING ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT INTO THE EVENING. COOLER AIR ASSOCIATED
WITH THE AR SYSTEM WILL ALSO TEND TO BRIDGE THE COLD FRONT INTO
THE FOUR STATE REGION OVERNIGHT WITH THE FRONT BECOMING SITUATED
ACROSS N TX AND LA INTO CENTRAL MS ON FRIDAY. ADDITIONAL UPPER
LEVEL DISTURBANCES WILL BE MOVING ALONG THE SURFACE FRONT FROM THE
WEST AS THEY MOVE AROUND FROM A CLOSED LOW OVER THE WESTERN STATES.
THE FRONT WILL BE NEAR OR ACROSS THE FOUR STATE REGION INTO SUNDAY...BUT
BY THE FIRST OF THE WEEK STARTS TO RETURN. GIVEN THE HIGH
PRECIPITABLE WATER VALUES IN PLACE...RAINFALL WILL BE HEAVY AT
TIMES. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THERE WILL BE
BREAKS BETWEEN RAIN CHANCES THROUGH THE WEEKEND WITH ONE COMING
EARLY SUNDAY AND INTO SUNDAY NIGHT. EARLY MONDAY WILL START OUT
RAIN FREE BUT BY LATE IN THE DAY CHANCES RETURN. BY MID NEXT WEEK THE
RAIN CHANCES RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  81  64  77 /  60  50  50  60
MLU  66  81  64  76 /  60  50  50  60
DEQ  61  76  61  72 /  50  40  50  60
TXK  63  75  61  71 /  50  40  50  60
ELD  63  78  61  73 /  60  40  50  60
TYR  65  79  64  78 /  50  50  50  60
GGG  65  78  64  76 /  50  50  50  60
LFK  66  87  67  85 /  60  50  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/11
Hazardous weather outlook, May 4, 12:00 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 2:55 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     4 NE FULTON             33.65N 93.77W
05/04/2006                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREE DOWN OVER HWY 195.

0238 PM     TSTM WND DMG     5 SW HOPE               33.62N 93.65W
05/04/2006                   HEMPSTEAD          AR   AMATEUR RADIO

            TREE DOWN I 30 AT MM 26.

&&

17
Local storm report, May 4, 3:12 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             5 NE LEWISVILLE         33.41N 93.52W
05/04/2006  M0.75 INCH       LAFAYETTE          AR   TRAINED SPOTTER

&&

03
Local storm report, May 4, 3:43 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 S BODCAW              33.48N 93.40W
05/04/2006                   NEVADA             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS.

&&

17
Local storm report, May 4, 3:54 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALDO                   33.35N 93.30W
05/04/2006  E0.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

&&

17
Local storm report, May 4, 6:25 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

&&

17
Local storm report, May 4, 6:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HEFLIN                  32.46N 93.27W
05/04/2006  E0.88 INCH       WEBSTER            LA   BROADCAST MEDIA

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:03 PM CDTSevere Thunderstorm WarningSHVSan Augustine27 min
May 4, 7:16 PM CDTSevere Thunderstorm WarningSHVPanola33 min
May 4, 9:18 PM CDTSevere Thunderstorm WarningSHVNacogdoches27 min
May 5, 3:47 AM CDTSevere Thunderstorm WarningSHVCherokee43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.